Back to Ask the Diabetes Team Ask the Diabetes Team

From Sydney, New South Wales, Australia:

My 20 year old boyfriend was diagnosed with type 1 diabetes at the age of 13, regularly takes speed and occasionally takes ecstasy. He has been getting very little sleep, and in the past two weeks. He has had two attacks where he has become sick from his insulin being too high. Are the drugs responsible for this? Where can I get some statistics about the effects of drugs on diabetes that will show him these affects?


I do not think there are studies that accurately reflect the information you are requesting. For one thing, the drugs you are talking about are all illegal and no prospective study would ever be approved. To my knowledge, there is not a network for collecting such data on a national level.

The real issue is that any time an individual takes drugs that have a mood-altering effect, they blunt a person's ability to sense what is going on around them. That also means that they will not be able to sense low sugars or make good decisions about the management of their diabetes. If your boyfriend is taking the medications to escape from having diabetes, I would suggest he needs counseling to deal with this. As it is now, he is running a high risk for a dangerous life-threatening event.


Original posting 15 Jul 2003
Posted to Other Social Issues


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.